Could levlen ed birth control cause bad discharge

Patient

Q: I am currently using levlen ed birth control I have been for about 3 months now, I have skipped my period every time & have not had my period for three months. Could this be causing bad discharge & making my discharge have a bad odour?

Doctor

A:   Thank you for your query.
Bad or foul smelling discharge especially after sexual intercourse could be as a result of a vaginal infection, which may be of fugal, bacterial or viral origin. It is advisable to see your doctor who will do a vaginal swab and send it for culture to determine the underlying cause and prescribe medication accordingly. Empirical medication can also be started off by the doctor immediately to provide relief symptoms early.
Hope that answers your query.
Have a good day.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews